About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 681523, 11 pages
http://dx.doi.org/10.1155/2013/681523
Research Article

On Existence of Stabilizing Switching Laws within a Class of Unstable Linear Systems

1Graduate Institute of Automation and Control, National Taiwan University of Science and Technology, No. 43, Section 4, Keelung Road, Da’an District, Taipei 10607, Taiwan
2Institute of Electrical Control Engineering, National Chiao Tung University, No. 1001, Ta Hsueh Road, Hsinchu 30010, Taiwan

Received 18 June 2013; Revised 23 September 2013; Accepted 23 September 2013

Academic Editor: Hamid Reza Karimi

Copyright © 2013 Sendren Sheng-Dong Xu and Chih-Chiang Chen. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. A. Wicks, P. Peleties, and R. A. DeCarlo, “Construction of piecewise Lyapunov functions for stabilizing switched systems,” in Proceedings of the 33rd IEEE Conference on Decision and Control, pp. 3492–3497, December 1994. View at Scopus
  2. K. S. Narendra and J. Balakrishnan, “A common Lyapunov function for stable LTI systems with commuting A-matrices,” IEEE Transactions on Automatic Control, vol. 39, no. 12, pp. 2469–2471, 1994. View at Publisher · View at Google Scholar · View at MathSciNet
  3. E. Feron, “Quadratic stabilization of switched system via state and output feedback,” Tech. Rep. CICS-F-468, MIT, Cambridge, Mass, USA, 1996.
  4. A. S. Morse, Ed., Control Using Logic-Based Switching, Springer, London, UK, 1997.
  5. K. S. Narendra and J. Balakrishnan, “Adaptive control using multiple models,” IEEE Transactions on Automatic Control, vol. 42, no. 2, pp. 171–187, 1997. View at Publisher · View at Google Scholar · View at MathSciNet
  6. T. Ooba and Y. Funahashi, “Two conditions concerning common quadratic Lyapunov functions for linear systems,” IEEE Transactions on Automatic Control, vol. 42, no. 5, pp. 719–721, 1997. View at Publisher · View at Google Scholar · View at MathSciNet
  7. M. S. Branicky, “Multiple Lyapunov functions and other analysis tools for switched and hybrid systems,” IEEE Transactions on Automatic Control, vol. 43, no. 4, pp. 475–482, 1998. View at Publisher · View at Google Scholar · View at MathSciNet
  8. J. P. Hespanha and A. S. Morse, “Stabilization of nonholonomic integrators via logic-based switching,” Automatica, vol. 35, no. 3, pp. 385–393, 1999. View at Publisher · View at Google Scholar · View at MathSciNet
  9. D. Liberzon and A. S. Morse, “Basic problems in stability and design of switched systems,” IEEE Control Systems Magazine, vol. 19, no. 5, pp. 59–70, 1999. View at Publisher · View at Google Scholar · View at Scopus
  10. E. Skafidas, R. J. Evans, A. V. Savkin, and I. R. Petersen, “Stability results for switched controller systems,” Automatica, vol. 35, no. 4, pp. 553–564, 1999. View at Publisher · View at Google Scholar · View at MathSciNet
  11. R. A. Decarlo, M. S. Branicky, S. Pettersson, and B. Lennartson, “Perspectives and results on the stability and stabilizability of hybrid systems,” Proceedings of the IEEE, vol. 88, no. 7, pp. 1069–1082, 2000. View at Publisher · View at Google Scholar · View at Scopus
  12. R. N. Shorten and K. S. Narendra, “On common quadratic Lyapunov functions for pairs of stable LTI systems whose system matrices are in companion form,” IEEE Transactions on Automatic Control, vol. 48, no. 4, pp. 618–621, 2003. View at Publisher · View at Google Scholar · View at MathSciNet
  13. D. Liberzon, Switching in Systems and Control, Birkhäuser, Boston, Mass, USA, 2003. View at Publisher · View at Google Scholar · View at MathSciNet
  14. J. Zhao and G. M. Dimirovski, “Quadratic stability of a class of switched nonlinear systems,” IEEE Transactions on Automatic Control, vol. 49, no. 4, pp. 574–578, 2004. View at Publisher · View at Google Scholar · View at MathSciNet
  15. Z. Sun and S. S. Ge, “Analysis and synthesis of switched linear control systems,” Automatica, vol. 41, no. 2, pp. 181–195, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  16. Z. Ji, L. Wang, and G. Xie, “Quadratic stabilization of switched systems,” International Journal of Systems Science, vol. 36, no. 7, pp. 395–404, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  17. M. Margaliot and J. P. Hespanha, “Root-mean-square gains of switched linear systems: a variational approach,” Automatica, vol. 44, no. 9, pp. 2398–2402, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  18. L. Wu and W. X. Zheng, “Weighted H model reduction for linear switched systems with time-varying delay,” Automatica, vol. 45, no. 1, pp. 186–193, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  19. Z. Ji, H. Lin, and T. H. Lee, “A new perspective on criteria and algorithms for reachability of discrete-time switched linear systems,” Automatica, vol. 45, no. 6, pp. 1584–1587, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  20. Z. H. Huang, C. Xiang, H. Lin, and T. H. Lee, “Necessary and sufficient conditions for regional stabilisability of generic switched linear systems with a pair of planar subsystems,” International Journal of Control, vol. 83, no. 4, pp. 694–715, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  21. L. Zhang and H. Gao, “Asynchronously switched control of switched linear systems with average dwell time,” Automatica, vol. 46, no. 5, pp. 953–958, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  22. C.-H. Lien, K.-W. Yu, Y.-J. Chung, H.-C. Chang, L.-Y. Chung, and J.-D. Chen, “Exponential stability and robust H control for uncertain discrete switched systems with interval time-varying delay,” IMA Journal of Mathematical Control and Information, vol. 28, no. 1, pp. 121–141, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  23. H. R. Karimi, “Robust delay-dependent H control of uncertain time-delay systems with mixed neutral, discrete, and distributed time-delays and Markovian switching parameters,” IEEE Transactions on Circuits and Systems I, vol. 58, no. 8, pp. 1910–1923, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  24. C.-H. Lien, J.-D. Chen, K.-W. Yu, and L.-Y. Chung, “Robust delay-dependent H control for uncertain switched time-delay systems via sampled-data state feedback input,” Computers and Mathematics with Applications, vol. 64, no. 5, 2012. View at Publisher · View at Google Scholar · View at Scopus
  25. X. Zhao, L. Zhang, P. Shi, and M. Liu, “Stability and stabilization of switched linear systems with mode-dependent average dwell time,” IEEE Transactions on Automatic Control, vol. 57, no. 7, pp. 1809–1815, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  26. X. Zhao, L. Zhang, P. Shi, and M. Liu, “Stability of switched positive linear systems with average dwell time switching,” Automatica, vol. 48, no. 6, pp. 1132–1137, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  27. Z. Sun, “Robust switching of discrete-time switched linear systems,” Automatica, vol. 48, no. 1, pp. 239–242, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  28. M. A. Müller and D. Liberzon, “Input/output-to-state stability and state-norm estimators for switched nonlinear systems,” Automatica, vol. 48, no. 9, pp. 2029–2039, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  29. G. Zhang, C. Han, Y. Guan, and L. Wu, “Exponential stability analysis and stabilization of discrete-time nonlinear switched systems with time delays,” International Journal of Innovative Computing, Information and Control, vol. 8, no. 3, pp. 1973–1986, 2012. View at Scopus
  30. L. Wu, W. Zheng, and H. Gao, “Dissipativity-based sliding mode control of switched stochastic systems,” IEEE Transactions on Automatic Control, vol. 58, no. 3, pp. 785–791, 2012.
  31. S. B. Attia, S. Salhi, and M. Ksouri, “Static switched output feedback stabilization for linear discrete-time switched systems,” International Journal of Innovative Computing, Information and Control, vol. 8, no. 5, pp. 3203–3213, 2012.
  32. Q. Lu, L. Zhang, P. Shi, and H. R. Karimi, “Control design for a hypersonic aircraft using a switched linear parameter varying system approach,” Journal of Systems and Control Engineering, vol. 227, no. 1, pp. 85–95, 2012.
  33. M. Rajchakit and G. Rajchakit, “Mean square exponential stability of stochastic switched system with interval time-varying delays,” Abstract and Applied Analysis, vol. 2012, Article ID 623014, 12 pages, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  34. Y. Sun, “Delay-independent stability of switched linear systems with unbounded time-varying delays,” Abstract and Applied Analysis, vol. 2012, Article ID 560897, 11 pages, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  35. S. Huang, Z. Xiang, and H. R. Karimi, “Stabilization and controller design of 2D discrete switched systems with state delays under asynchronous switching,” Abstract and Applied Analysis, vol. 2013, Article ID 961870, 12 pages, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  36. C. A. Ibanez, M. S. Suarez-Castanon, and O. O. Gutierrez-Frias, “A Switching controller for the stabilization of the damping inverted pendulum cart system,” International Journal of Innovative Computing, Information, and Control, vol. 9, no. 9, pp. 3585–3597, 2013.
  37. J. Lian, P. Shi, and Z. Feng, “Passivity and passification for a class of uncertain switched stochastic time-delay systems,” IEEE Transactions on Cybernetics, vol. 43, no. 1, pp. 3–13, 2013.
  38. D. Du, B. Jiang, P. Shi, and H. R. Karimi, “Fault detection for continuous-time switched systems under asynchronous switching,” International Journal of Robust and Nonlinear Control, 2013.
  39. Z. Wu, M. Cui, P. Shi, and H. R. Karimi, “Stability of stochastic nonlinear systems with state-dependent switching,” IEEE Transactions on Automativc Control, vol. 58, no. 8, pp. 1904–1918, 2013.
  40. X. Li, Z. Xiang, and H. R. Karimi, “Asynchronously switched control of discrete impulsive switched systems with time delays,” Information Sciences, vol. 249, pp. 132–142, 2013.
  41. R. W. Brockett, “Asymptotic stability and feedback stabilization,” in Differential Geometric Control Theory, vol. 27, pp. 181–191, Birkhäuser, Boston, Mass, USA, 1983. View at MathSciNet
  42. S. Yin, S. X. Ding, A. Haghani, H. Hao, and P. Zhang, “A comparison study of basic data-driven fault diagnosis and process monitoring methods on the benchmark Tennessee Eastman process,” Journal of Process Control, vol. 22, no. 9, pp. 1567–1581, 2012.
  43. S. Yin, X. Yang, and H. R. Karimi, “Data-driven adaptive observer for fault diagnosis,” Mathematical Problems in Engineering, vol. 2012, Article ID 832836, 21 pages, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  44. S. Yin, H. Luo, and S. X. Ding, “Real-time implementation of fault-tolerant control systems with performance optimization,” IEEE Transactions on Industrial Electronics, 2013.
  45. S. Yin, S. X. Ding, A. H. A. Sari, and H. Hao, “Data-driven monitoring for stochastic systems and its application on batch process,” International Journal of Systems Science, vol. 44, no. 7, pp. 1366–1376, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  46. J. You, S. Yin, and H. R. Karimi, “Robust estimation for discrete Markov system with time-varying delay and missing measurements,” Mathematical Problems in Engineering. In press.
  47. S. J. Leon, Linear Algebra with Applications, Prentice Hall, Upper Saddle River, NJ, USA, 6th edition, 2002.